Alert archive / Mississippi / Tornado Warnings in 2014

Tornado Warning 25, NWS New Orleans, LA

November 16, 2014Pike County, Walthall County, Mississippi

NWS New Orleans, LA issued this tornado warning at Nov 16, 2014, 5:09 PM CST for Pike County, Walthall County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 16, 2014, 5:09 PM CST (23:09 UTC)
Expired
Nov 16, 2014, 6:00 PM CST
In force
51 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Pike County, MS, Walthall County, MS

What was reported inside it

TimeReportWhereRemark
Nov 16, 5:30 PM CSTTORNADO3 Nnw Tylertown, MSEMERGENCY MANAGER RELAYED REPORT FROM HIGHWAY PATROL OF A BRIEF TORNADO TOUCHDOWN NEAR THE INTERSECTION OF MS HIGWAY 583 AND HIGWAY 98. NO DAMAGE REPORTED AT THIS TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 2:45 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WFUS54 KLIX 162309
TORLIX
MSC113-147-170000-
/O.NEW.KLIX.TO.W.0025.141116T2309Z-141117T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
509 PM CST SUN NOV 16 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  WALTHALL COUNTY IN SOUTHERN MISSISSIPPI...

* UNTIL 600 PM CST

* AT 506 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 11 MILES WEST OF
  TYLERTOWN...OR 13 MILES SOUTHEAST OF MCCOMB...MOVING EAST AT 30
  MPH.

* THE TORNADO WILL BE NEAR...
  TYLERTOWN BY 530 PM CST...
  SALEM BY 535 PM CST...
  7 MILES NORTH OF DEXTER BY 545 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING 
FOR SOUTHEAST LOUISIANA AND EXTREME SOUTH MISSISSIPPI.

&&

LAT...LON 3129 9004 3118 9002 3117 9000 3114 9000
      3114 8994 3109 8991 3108 8995 3108 8997
      3100 9038 3101 9039 3117 9044
TIME...MOT...LOC 2308Z 254DEG 26KT 3111 9032

$$
2 follow-up statements
259 
WWUS54 KLIX 162329
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 PM CST SUN NOV 16 2014

MSC113-162338-
/O.CAN.KLIX.TO.W.0025.000000T0000Z-141117T0000Z/
PIKE MS-
529 PM CST SUN NOV 16 2014

...THE TORNADO WARNING FOR PIKE COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3111 9021 3123 9026 3129 9004 3118 9002
      3117 9001
TIME...MOT...LOC 2328Z 240DEG 29KT 3119 9015

$$

MSC147-170000-
/O.CON.KLIX.TO.W.0025.000000T0000Z-141117T0000Z/
WALTHALL MS-
529 PM CST SUN NOV 16 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CST FOR WALTHALL
COUNTY...

AT 527 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR SALEM...OR 
18 MILES EAST OF MCCOMB...MOVING NORTHEAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  SALEM BY 535 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR 
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER 
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3111 9021 3123 9026 3129 9004 3118 9002
      3117 9001
TIME...MOT...LOC 2328Z 240DEG 29KT 3119 9015

$$
055 
WWUS54 KLIX 162355
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CST SUN NOV 16 2014

MSC147-170004-
/O.EXP.KLIX.TO.W.0025.000000T0000Z-141117T0000Z/
WALTHALL MS-
555 PM CST SUN NOV 16 2014

...THE TORNADO WARNING FOR WALTHALL COUNTY WILL EXPIRE AT 600 PM
CST...

AT 554 PM CST...THE THUNDERSTORM THAT PROMPTED THE TORNADO 
WARNING...AND PRODUCED A BRIEF TORNADO TOUCHDOWN NORTH OF TYLERTOWN 
AROUND 530 PM CST...HAD WEAKENED AND MOVED NORTHEAST OF WALTHALL 
COUNTY. THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3111 9021 3123 9026 3129 9004 3118 9002
      3117 9001
TIME...MOT...LOC 2354Z 240DEG 29KT 3131 9000

$$

TD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 4:58 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 16, 4:58 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
458 PM CST SUN NOV 16 2014

.DISCUSSION...
RAIN AND STORMS HAVE BEEN A LITTLE SLOW TO REACH THE FORECAST
AREA. THE LEADING EDGE OF THE SHOWERS AND THUNDERSTORMS ARE JUST
NOW REALLY GETTING INTO THE BATON ROUGE AREA. STORMS TODAY HAVE
BEEN BELOW SEVERE LIMITS ACROSS OUR AREA HOWEVER THE STORMS STILL
HAVE THE POTENTIAL TO BECOME SEVERE THROUGH THE EVENING HOURS.
WITH THAT BEING SAID THERE REMAINS A TORNADO WATCH FOR PORTIONS OF
THE FORECAST AREA THROUGH 10 PM. RAIN AND STORMS WILL CONTINUE
THROUGHOUT THE EVENING AND OVERNIGHT HOURS. WE ARE STILL EXPECTING
ONE TO THREE INCHES OF RAINFALL WITH THIS FRONT HOWEVER IT LOOKS
LIKE IT WILL BE MORE OF A LOCAL ISSUE MORE SO THAN A WIDESPREAD
RAIN EVENT THAN PREVIOUSLY THOUGHT. LATEST MESOSCALE MODELS
CONTINUE TO SHOW THE SHOWERS AND THUNDERSTORMS MOVING THROUGH THE
AREA AND THEY DO NOT REALLY PUSH THE RAIN OUT OF THE FORECAST AREA
UNTIL MID MORNING MONDAY. AFTER THE FRONT EXPECT COLDER DRIER AIR
TO MOVE INTO THE AREA. WITH THE COLD AIR ADVECTION BEHIND THE
FRONT EXPECT WINDS TO BE ELEVATED ACROSS THE AREA...ESPECIALLY
SOUTH OF LAKE PONTCHARTRAIN. HAVE ISSUED A WIND ADVISORY FOR
MONDAY FOR AREAS SOUTH OF LAKE PONTCHARTRAIN FOR WINDS OF 20 TO 30
MPH WITH A FEW HIGHER GUSTS POSSIBLE.

HIGH PRESSURE SETTLES OVER THE FORECAST AREA TUESDAY AND WITH COLD
AIR ALOFT WE EXPECT FREEZING TEMPERATURES OVERNIGHT MONDAY AND
ALSO ON TUESDAY MORNING. TEMPERATURES ARE EXPECTED TO DROP INTO
THE MID 20S NORTH OF THE LAKE AND THAT WOULD PUT US INTO THE HARD
FREEZE CATEGORY TUESDAY MORNING. EXPECT A FREEZE TO EVEN MAKE IT
DOWN INTO THE NEW ORLEANS METRO AREAS AS WELL TUESDAY MORNING. SO
LOOK FOR THE POSSIBILITY OF MORE FREEZE WARNINGS TO COME OUT OVER
THE NEXT DAY OR SO AS THE COLD AIR APPROACHES. THIS FREEZE WILL BE
MORE PROLONGED THAN THE PREVIOUS FREEZE LAST WEEK. HIGHS TUESDAY
WILL STRUGGLE TO MAKE IT OUT OF THE MID 40S EVERYWHERE. SOME
MODERATION WILL OCCUR BY THURSDAY FOLLOWED BY ANOTHER SYSTEM
BRINGING A CHANCE OF RAIN FRIDAY AND NEXT WEEKEND. 13/MH

&&

.AVIATION...
EXPECT MVFR CONDITIONS TO PREVAIL THROUGH THE EVENING HOURS
BEFORE SOME IFR CONDITIONS MOVE IN WITH THE FRONTAL BOUNDARY.
EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE MONDAY
MORNING. WINDS WILL BE ELEVATED OUT OF THE SOUTH AND WILL SHIFT
TO THE NORTHWEST LATE TONIGHT BEHIND THE COLD FRONT. EXPECT WINDS
TO REMAIN ELEVATED BEHIND THE FRONT ON MONDAY OUT OF THE NORTH
SUSTAINED WINDS OF 20 KNOTS POSSIBLE. 13/MH

&&

.MARINE...
A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE AREA TONIGHT. HAVE
MADE A FEW CHANGES WITH THE HEADLINES OVER THE COASTAL WATERS. A
SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR ALL OF THE COASTAL
WATERS AND LAKES THROUGH 6 AM. WINDS BEHIND THE FRONT WILL BE
ELEVATED WITH THE COLD AIR ADVECTION AND THAT SHOULD YIELD GALE
FORCE GUST OUT OVER THE OPEN COASTAL WATERS. HAVE ISSUED A GALE
WARNING FOR THESE GUSTS STARTING 6 AM MONDAY MORNING THROUGH
TUESDAY MORNING. WINDS WILL STRENGTHEN INTO THE 25 TO 30 KNOT
RANGE MONDAY WITH FREQUENT STRONGER GUSTS UP TO 35 KNOTS. THE
PRESSURE GRADIENT WILL BEGIN TO RELAX ON TUESDAY WITH CONDITIONS
GRADUALLY IMPROVING AS HIGH PRESSURE SETTLES OVER THE AREA.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING SEVERE WEATHER THROUGH TONIGHT.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  40  47  23  44 / 100  10   0   0
BTR  40  49  23  47 / 100  10   0   0
ASD  45  52  25  47 / 100  30   0   0
MSY  47  51  32  47 / 100  30   0   0
GPT  48  53  27  47 / 100  30   0   0
PQL  50  54  26  47 / 100  40   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 6 AM MONDAY TO 6 PM MONDAY FOR THE FOLLOWING
     ZONES: LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
     PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JOHN THE
     BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

     GALE WARNING FROM 6 AM MONDAY TO 6 AM TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY TO 6 AM MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO 6 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BOOTHVILLE LA TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA
     OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
     NM...COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO
     PORT FOURCHON FROM 20 TO 60 NM...AND COASTAL WATERS FROM
     THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT
     FOURCHON OUT 20 NM.

&&
Hazardous weather outlook, Nov 16, 5:04 PM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
504 PM CST SUN NOV 16 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-171115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
504 PM CST SUN NOV 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE WEATHER REMAINS ACROSS THE ENTIRE REGION AS
SCATTERED THUNDERSTORMS IMPACT THE AREA ALONG AND AHEAD OF A COLD
FRONT THROUGH THIS EVENING. THE MAIN THREAT FROM ANY SEVERE
THUNDERSTORMS WILL BE DAMAGING WIND GUSTS. HOWEVER...ONE OR TWO
TORNADOES WILL ALSO BE POSSIBLE. WITH THAT BEING SAID A TORNADO
WATCH IS IN EFFECT FOR PORTIONS OF THE FORECAST AREA THROUGH 10 PM
TONIGHT.

STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT WILL RESULT IN
HAZARDOUS CONDITIONS OVER THE COASTAL WATERS TONIGHT. SMALL CRAFT
ADVISORIES ARE IN EFFECT TONIGHT FOR THE OPEN GULF WATERS. REFER
TO THE LATEST MARINE WEATHER MESSAGE FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FOLLOWING THE COLD FRONT...STRONG WINDS AND ROUGH SEAS WILL
CONTINUE TO RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ACROSS
THE COASTAL WATERS MONDAY THROUGH TUESDAY. SMALL CRAFT ADVISORIES
ARE IN EFFECT MONDAY THROUGH TUESDAY.

A GALE WARNING IS IN EFFECT MONDAY MORNING THROUGH TUESDAY MORNING
FOR PORTIONS OF THE OPEN WATERS. FREQUENT GALE FORCE GUSTS UP TO
35 KNOTS ARE POSSIBLE.

A WIND ADVISORY IS IN EFFECT FOR PORTIONS SOUTH OF LAKE
PONTCHARTRAIN FOR MONDAY AS WINDS BEHIND THE FRONT WILL BE
ELEVATED. SEE WEBSITE FOR DETAILS.

ANOTHER ROUND OF BELOW FREEZING TEMPERATURES IS EXPECTED ACROSS
MUCH OF THE AREA MONDAY AND TUESDAY NIGHTS. A MODERATE FREEZE
WILL BE POSSIBLE FOR AREAS NORTH AND WEST OF THE TIDAL LAKES EACH
NIGHT...AND A FEW OF THE COLDER NORTHERN LOCATIONS COULD
EXPERIENCE A HARD FREEZE. FOR AREAS SOUTHWEST AND SOUTH OF THE
TIDAL LAKES...A LIGHT FREEZE WILL BE POSSIBLE MONDAY NIGHT...
MAINLY OUTSIDE OF URBAN AREAS AND AWAY FROM THE COAST.

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Nov 16, 12:15 PM CST, 4 hours 54 minutes before
MSZ068-069-161915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1215 PM CST SUN NOV 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WILKINSON COUNTY...

AT 1214 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 12 MILES WEST OF LIBERTY...OR ABOUT 3
MILES SOUTH OF GLOSTER...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...CROSBY...LIBERTY AND SMITHDALE

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3135 9083 3135 9056 3106 9057 3102 9115
      3134 9104 3135 9102 3134 9100 3136 9098
      3136 9095 3136 9084
TIME...MOT...LOC 1815Z 237DEG 35KT 3116 9100
Special weather statement, Nov 16, 2:22 PM CST, 2 hours 47 minutes before
LAZ034>036-047-162115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
222 PM CST SUN NOV 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST
BATON ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...
WEST FELICIANA PARISH...

AT 218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES EAST OF MELVILLE...OR ABOUT 6
MILES SOUTHWEST OF MORGANZA...MOVING NORTHEAST AT 35 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MORGANZA...BATCHELOR...NEW ROADS...ST. FRANCISVILLE...
WAKEFIELD AND SPILLMAN

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 3100 9144 3100 9129 3071 9122 3070 9125
      3067 9129 3061 9130 3049 9145 3049 9158
      3050 9168 3081 9176
TIME...MOT...LOC 2021Z 221DEG 35KT 3068 9161
Special weather statement, Nov 16, 4:03 PM CST, 1 hour 6 minutes before
LAZ034-036-046>048-162245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
403 PM CST SUN NOV 16 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING WEST BATON
ROUGE PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST
BATON ROUGE PARISH...IBERVILLE PARISH...

AT 358 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 9 MILES
EAST OF NEW ROADS TO 6 MILES SOUTHEAST OF KROTZ SPRINGS...MOVING
NORTHEAST AT 30 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MARINGOUIN...SLAUGHTER...ERWINVILLE...ZACHARY AND BAKER

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING HIGHWAY 190. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3058 9176 3070 9135 3067 9134 3065 9131
      3070 9132 3072 9129 3080 9104 3060 9099
      3041 9163
TIME...MOT...LOC 2201Z 244DEG 27KT 3066 9129 3050 9164

TD
Special weather statement, Nov 16, 4:38 PM CST, 31 minutes before
LAZ037-071-MSZ069>071-162315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
438 PM CST SUN NOV 16 2014

...LINE OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING AMITE
COUNTY...WALTHALL COUNTY...ST. HELENA PARISH...NORTHERN TANGIPAHOA
PARISH...PIKE COUNTY...

AT 435 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MCCOMB TO
8 MILES NORTH OF GREENSBURG...MOVING NORTHEAST AT 35 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
MCCOMB...MAGNOLIA...KENTWOOD AND OSYKA

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 35
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS.

HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED
VISIBILITY ALONG AREA ROADWAYS INCLUDING INTERSTATE 55. DRIVERS
TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME
PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN
AREAS OF POOR DRAINAGE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST SUNDAY EVENING
FOR SOUTHEAST LOUISIANA.

LAT...LON 3134 9008 3133 9006 3113 9019 3085 9064
      3096 9079 3125 9051 3136 9023 3136 9011
TIME...MOT...LOC 2237Z 237DEG 31KT 3119 9045 3094 9062

TD

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 11:02 AM CSTSpecial Weather StatementLIXWilkinson58 min
Nov 16, 12:15 PM CSTSpecial Weather StatementLIXAmite60 min
Nov 16, 4:38 PM CSTSpecial Weather StatementLIXPike37 min

Nearby

Tornado Warnings in Mississippi, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.